MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G30492
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure involving the superficial femoral and popliteal arteries, the teflon coating of roadrunner uniglide hydrophilic wire guide peeled from the device during removal through a needle.The device was difficult to remove from the patient.The patient had calcified and tortuous anatomy.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: d2a and d2b.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: consorci sanitari terrassa informed cook of an incident involving a (b)(6) (roadrunner uniglide hydrophilic wire guide) from lot 8994162.The wire guide device reportedly got stuck and when the user went to remove the device, it came out broken with loose teflon during a femoral, poplites and distal trunks procedure.They passed the 0.035 guide through the needle directly, without any access guide.Further communication with the user facility clarified that the patient¿s anatomy was calcified and tortuous and that the wire was removed through a needle.Latex gloves were worn, the coating was activated with gauze and saline.A section of the device did not remain inside the patient¿s body and the patient did not require any additional procedures due to this occurrence.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.The complainant returned one used (b)(6) (roadrunner uniglide hydrophilic wire guide) to cook for investigation.The wire was received lodged within the device holder.The wire holder was flushed, and the wire was removed from the holder without difficulty.A section 5.5 cm in length of the polymer jacket appeared damaged/sheared at 10.5cm from the distal tip.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions ¿avoid manipulating or withdrawing the hydrophilic wire guide back through a metal needle or cannula.A sharp edge may scrape the coating or shear the wire guide.A catheter, introducer sheath or vessel dilator should replace the needle as soon as the wire guide has been inserted into the vessel.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.All tested devices met the acceptance criterion for verifying the hydrophilic coating on the wire guides is smooth and the correct diameter.Cook has concluded occupational factors contributed to this incident.The ifu precaution warns to ¿avoid manipulating or withdrawing the hydrophilic wire guide back through a metal needle or cannula.A sharp edge may scrape the coating or shear the wire guide.A catheter, introducer sheath or vessel dilator should replace the needle as soon as the wire guide has been inserted into the vessel.¿ the appropriate internal personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11724057
Report Number1820334-2021-01218
Device Sequence Number19628249
Product Code DQX
UDI-Device Identifier00827002304925
UDI-Public(01)00827002304925(17)210705(10)8994162
Combination Product (Y/N)N
PMA/510(K) Number
K130766
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2021
Device Model NumberG30492
Device Catalogue NumberHPWA-35-260
Device Lot Number8994162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer07/15/2021
07/21/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date07/21/2021
07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR